CSN Login
Members Online: 3

You are here

Sister of Cobra666

Loops55
Posts: 4
Joined: Jun 2010

Hi I am Cobra666 sister. He told me that I could join if I ever had questions about what he is going threw. I don't know about some of the big words I see on this site but I will do the best I can. My bother has Non-Hodgkins Lymphoma B Cell. I live in Maryland so I can't see him much. I keep up with him threw CSN and phone calls.I have alot of concerns.One of my question is-"Why does he stay hungry". I thought you lost your desire to eat. And "How long will the bad taste last in his mouth"? These may sound like stupid questions compare to some of the other side effects- but I have read about the other side effects many times. I am just one of his very worried sisters and we are hoping this site will help us understand. We Love him!! Thank you for helping Johnny and his family to understand what to expect. This is a wonderful site-with wonderful people.

vinny59's picture
vinny59
Posts: 1032
Joined: Nov 2006

Hello, your brother and I are going thru the same thing unfortunately. To try to answer your questions, in addition to the Chemo,we are recieving steroids that believe it or not increase your desire to eat. As far as the bad taste, that can last till the Chemo treatments are finished,but then again everyone responds differently to treatment. Just know that there is a method to all this madness, which is to get our lives back to normal! Nice talking with you, take care Vinny

Loops55
Posts: 4
Joined: Jun 2010

Any answers help us understand what is going on. I have been reading your posts too. Thank you for being able to help my brother. It is really scary but with the help of others going thru the same thing or has already been thru it-It does take some of the fear away.Nice talking to you too. Take care

bluerose's picture
bluerose
Posts: 1112
Joined: Jul 2009

I am a 22 year survivor of non hodgkins lymphoma so first off take heart in knowing that they can kick this thing. Also I just wanted to add that cobra is lucky to have family who care as much as you all do in reaching out to better understand what he is going through and why.

Having said that the issues he has with no appetite loss and bad breath are common. Both depend on the drugs he is on or the treatment might be doing it as well. Different patients handle the medication before and after treatment differently. For instance many people lose weight during cancer treatment but not all. I in fact gained weight and that was due to my steroids I was taking at the time but some drugs will do that too, same thing with appetite.

He will also go through alot of emotional issues over time that you may not understand either and I am confidant that if that happens you will come back and ask us about them, we have been there and can help you with any of that, I'm sure.

All the best and thanks for supporting a survivor, your brother, you would be surprised how some patients/survivors find that friends and family are not supportive. Blessings to you and yours, Bluerose

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I was also one who gained weight with chemo. I ate constantly from the steroid. I couldn't seem to get enough if it was fruit and sweet. After my 3rd treatment I stayed home from work and think some of the eating was due to boredom, and eating then napping about 4 times a day.

He'll be fine, and please do ask questions. This is scary stuff for everyone whether you are surviving it, or caring for someone who's going through it. Bluerose is right. Caregivers are the BEST. I couldn't have done it without the caring, loving, and just taking care of me.

Best wishes, and hang in there...this is DOABLE although admittedly not fun.

Take Care,
Beth

Subscribe to Comments for "Sister of Cobra666"